Get your Health question answered in 3 easy steps

129 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Which glaucoma medicine causes side effects like drowsiness, sleeplessness, and weird dreams?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 1460 Questions
Question
I am 59 and have had glaucoma for about 20 years. Azopt is the only drug that both worked and i could tolerate. I have Ehlers-Danlos syndrome as well. I have to stop using Azopt and we are going to try the drugs I tried many years ago. Drug store & clinics no longer have the names and my reactions available as we are in the computer age now. One drug I was on and could tolerate caused as side effects: drowsiness, sleeplessness, XXXXXXX vu and strange/kinky dreams. Once I'd been on the drug a while these side effects went away. That drug did not lower my pressure back then but we need to try it again. Any idea what it was called? Because of the EDS I'm very sensitive and some meds slowed my heart down, Lumigan made me feel like I had the flu for 6 months, and another one "attacked" mucous membranes (had mouth sores, hemroids 15 minutes after taking the drop). Any advice is appreciated.
Mon, 2 Jul 2018 in Vision and Eye Disorders
 
 
Answered by Dr. Shinas Hussain 11 hours later
Brief Answer:
Brimonidine most probably.

Detailed Answer:
Hello,
Thanks for trusting Healthcaremagic!
I have gone through your query and I can understand your concerns
The drug you are referring be brimonidine most probably. It is sold under the brand name alphagan.
Kindly consult an ophthalmologist before starting on it.
Wishing you good health
Thanks
Above answer was peer-reviewed by
 
Follow-up: Which glaucoma medicine causes side effects like drowsiness, sleeplessness, and weird dreams? 9 hours later
Thank you.
 
 
Answered by Dr. Shinas Hussain 11 hours later
Brief Answer:
most welcome

Detailed Answer:
You are welcome

Thanks

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist